Response to Sally's Post Your Story Here

So as not to clog that thread with answers to questions:

Sally,

It seems you’ve developed a tolerance to Klonopin. How long were you taking it and at what dose?

If I were to develop a tolerance to Klonopin, I would slowly withdraw.

I’m not familiar with your other conditions; however, other members of this forum are and hopefully they will read your story and jump in.

To set up a phone consult with Dr. Hain call: 312-274-0197. During the first phone call to the office it doesn’t matter who you talk to, they are just going to tell you to get all your records together and fax them, so you may as well get them together before even making the call (their fax is 312-274-0198).

  1. get your records together.
  2. call them, they will tell you to fax your records.
  3. they will tell you that once they have them they will call you back to make an appt. they may or may not call you back.
  4. if they don’t call you back within 24 hours, call them back and ask for Monica. Tell her you faxed your records and you want to make your appt. She will get you your appt. From there on, if you ever have any trouble ask for Monica.

The fee for the first visit (1 hr.) is $260 and insurance does not cover it - it is cash only.
Follow-ups (frequency determined by Hain at the time of the consult, could be anywhere from one month, to two months or more) are $160 (1/2 hr)

REMEMBER - Hain is in Chicago so they will give you the time of your appt in Central Standard Time.

On the day of the appt. they will call you in advance for credit card payment. Hain will call you himself, he is sometimes a little behind.

That’s it! Hope that helps. Let me know if you have any questions.

Julie

Thanks for this Julie!

I have a question - when you say get your records together, do you know what kind of information they require? I have letters from my Neurologist confirming all the tests and scans I have had and the results and his opinion that I have Chronic Migraine syndrome and why. But I don’t have the actual MRI scan or test results or anything (although I may be able to get them from my Dr).

Becky

Becky,

can you given me an example of the kind of information your neurologist includes in his letter regarding test results. If you’d rather do it in email or PM, then do that. It might be better to get those original test results. Here in the states, that’s as easy as making a phone call.

Julie

Thank you for the concise information about the Dr. Hain consults. It will take awhile to get my records together so will do that over the next two weeks and then attempt to set up a “meeting” with Dr. Hain.

In response to your question about Klonopin, it is not just K, I am resist to all benzos at this time. At first they seem to be miracle drugs stopping the pain and rocking but then they just stop working. With ativan it was a matter of months, been on and off K in varying amounts, true to its nature, it works for short time and then stops. Last year, I slowly withdrew totally, the withdrawal in the amount of .125 or less every few months was hell. Had to go back on just to eliminate the withdrawal which I refuse to describe as we are all individuals and some have no problem with it. For me a whole year of reducing and it became unbearable. For some people it seems they continue to help for a long time, I am not one of those people.

Now, I am afraid to try other meds that will need to be withdrawn that is why I want to speak to Dr. Hain for his ideas. Or I would love to hear what other here have used that did not have a difficult withdrawal. I noticed from reading that some get relief from Effexor even though at low doses it has a tough withdrawal syndrome. Do you just stay on it? I don’t want to be on K and Effexor if they do not work.

As for my other conditions, my migraine brain is complicating everything. No one will fix a dehiscence when a migraine brain is involved .

Again, thank you.
Sally

Sally,

I also went through a benzo withdrawal, although not due to tolerance. But i know how bad it can be. I’m sorry you had to suffer so badly (and i’m not even assuming that i suffered as badly as you did).

i’m surprised anybody prescribed K for you knowing you got tolerant to Ativan. you are surely a benzo no-no. The problem now is that you could go into K tolerance withdrawal without even weaning down.

I remember after my Valium withdrawal I was afraid to put anything in my mouth for many years. It took me a long time to take the benzo plunge again, but here i am taking 1.5 mg of Klonopin and i’m doing it because I was bedridden for over a year, i had tried a couple of preventatives with no luck (this was pre-Hain) and i was only getting worse at a rapid rate. Klonopin helped me big time and i don’t regret the decision. But i’m not easily tolerant to benzos the way you are. I was on Valium for 7 years without a problem.

I withdrew from Zoloft without a problem, but i was also titrating up on Effexor at the same time. I’m having a great effect with it’s sister drug Pristiq, so i’m planning on staying on it, life-time, unless life throws me some other curve, which life seems to have the knack for doing, so having said that, i’ll probably be going through a Pristiq withdrawal someday :slight_smile:

Hopefully others will chime in and tell their withdrawal stories. Many members have been on ADs and ACs which they’ve withdrawn from, i’ve no idea how it went for them.

Julie

I was on a SSRI (Citralopram aka Cipramil) a few years ago for a different reason. I was going through the process of splitting up with my live-in partner and was tearful quite a lot, so my Dr put me in on it. In hindsight, I’m not sure it was really necessary to be on it, but never mind. I was on it for quite a few months.

When I came off it, the withdrawal wasn’t too bad at all, I just felt dizzy (how ironic!) for a few days. I don’t really remember much about it, which can only be a good thing. However, I don’t know if this drug is known for having a bad withdrawal or not, so not sure if this helps.

Becky

Becky,

that med is supposed to be easily to get off of.

Of course now that i’ve said that, i’ll hear from others who have had a very hard time with it, everybody is different.

Dizziness is common to it: going on and getting off of it.

Julie

Indeed people are different. I was on lexapro (escitalopram), for the chemists that’s the S-isomer of citalopram. Basically the same thing at half the dosage.
I couldn’t get off, period. 15mg → 12.5 got me bedridden with headache, nausea, NO appetite, panic etc for days, until I went back on.
In the end, I was switched to fluoxetine and got off that (easily).

Well, there you have it!

And although I had to cut Zoloft into 1/8ths and still had SEs titrating up, i had no trouble getting on Effexor.

And although we’ve heard one bad story after another regarding Topamax, even at very tiny doses, the only SEs i had were some tingling and minor memory problems. When these did occur, i just waited a few days and let them subside before continuing.

Neurontin, which I’ve heard has made some people feel high or drunk, made me feel mildly calm.

Coming off Zoloft was a snap, but i was also titrating up on Effexor, but only 37.5 of Effexor and i was on 75 mg of Zoloft, hardly an even match.

Everybody is indeed different.

Julie